|lypodystrophy? My son
Jan 2, 2007
My son is 37, HIV+ with viral load of 35,000 and C4 Count of 310. He's on no meds...works as a CMA. His abdomen has become larger, with his diet NOT making this happen. Is it the HIV? He has R5 HIV.
| Response from Dr. Henry
Good question. Lipodystrophy has been reported in persons not taking any HIV medications (such manifestations as buffalo hump in the neck or increasing intra-abdominal fat). Increasing age, lower CD4 count, race, genetics and other non-treatment factors have been shown to influence fat distribution in the setting of HIV infection. In one large study comparing HIV+ to matched HIV-persons, the degree of fat increase was similar in both populations while HIV+ persons were distinguised more by fat loss from face, buttocks, and extremities. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Dry Mouth After Sex With Hooker Worried I Have HIV
- Fatigue After French Kissing Worried I Have HIV
- Jock Itch After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Sore On Penis After Anal Sex Worried I Have HIV
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.